| Catalog Number |
10302803 |
| Medical Device Problem Codes |
Break (1069); Device Issue (2379)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
05/11/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.Attempts are being made to obtain the device.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for a dialysis procedure.During the procedure, the physician advanced the dialysis catheter into the patient via the sheath.While advancing the catheter and attempting to tear away the peelable sheath, the sheath tore apart into several pieces.Some of the pieces remained inside of the patient.The physician had to open the patient to remove the remaining pieces of the sheath.It was reported the patient suffered no permanent harm or injury due to the event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
Additional Manufacturer Narrative
Returned for evaluation was one 16f valved peelable sheath.A visual review of the device noted it was fractured into multiple pieces.Angiodynamics' supplier of the device was notified of the event via a scar.The device was forwarded to the vendor for analysis.The vendor performed an evaluation and discovered that the scoreline of the sheath was not present on the sample.This was a manufacturing operation that was missed during manufacturing at the supplier facility.As stated by the supplier; "as part of a previous investigation, (b)(4) modifications were made to the production line to run dpro without batching.This product was made before the corrections were implemented in november 2015".The customers reported complaint description of the sheath fracturing is confirmed.The root cause, as determined by the vendor was due to the scoring operation being missed during manufacturing.A review of the lot history records was performed for the reported packaging and component lots for the procedure kit for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).